Ask The Nurse

To personally discuss a medical issue or to make an appointment, call 216-444-4HER (216-444-4437). You can also make an appointment at Cleveland Clinic. For your security, please do not use this form to email personal, confidential health information. We cannot diagnose or treat by email. Our email policies are explained further in this disclaimer. You may also wish to review our privacy statement. Disclaimer | Privacy

I had a complete hysterectomy nine years ago. During that time, hormone replacement therapy was a no no. I think I did fine as I had night sweats rather than hot flashes.

However when the temperature is high, I sweat like crazy - water actually drips from my hair. Others around me will be comfortable and I am dripping wet.

Is this hormonal or should I look for other answers? These symptoms are not new for me, but they were better for a while and now seem to be getting worse. Thank you.

Sorry to hear that no one put you on hormones nine years ago. Your symptoms could be happening from a lack of estrogen, but there are other reasons that could be the cause of your sweating. Hot flashes typically are a warming sensation from the chest up and can be brief to a few minutes.

Technically, you are within the 10 year range from menopause and could potentially go on hormone therapy, as long as there are no other reasons you are not able to. I would recommend following up with your women’s health physician to discuss therapy options.

All my best,
Speaking of Women’s Health Nurse

August 20, 2013 at 10:31am

Share this article

 

Go back to the question archive